Bleeding Complications in the Course of Treatment with Antidepressants in Elderly Patients

Author(s): Adam Wysokiński, Aleksandra Margulska, Tomasz Sobów.

Journal Name: Current Psychiatry Reviews

Volume 11 , Issue 4 , 2015

Submit Manuscript
Submit Proposal

Abstract:

Literature review on bleeding complications in the course of treatment with antidepressants is presented. We have focused on elderly patients since they are in the high-risk group. Incidence of bleeding complications, causal relation with antidepressants, possible risk factors and methods of prevention are discussed. Presented data indicate that treatment with antidepressants of serotonergic mechanism of action is associated with an increased risk of bleeding complications, which are the most frequent in patients treated with SSRIs, venlafaxine, trazodone and tricyclic antidepressants. The lowest risk is associated with agomelatine, bupropion, reboxetine and mirtazapine. Due to possible serious consequences of bleeding complications, clinicians should consider individual risk factors when choosing antidepressive treatment, particularly in elderly patients.

Keywords: Antidepressants, bleeding complications, platelets.

Rights & PermissionsPrintExport Cite as


Article Details

VOLUME: 11
ISSUE: 4
Year: 2015
Page: [244 - 249]
Pages: 6
DOI: 10.2174/1573400512666151125222237
Price: $58

Article Metrics

PDF: 19
HTML: 1
EPUB: 1
PRC: 1